What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 26, 11:23 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 26, 11:23 AM MST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1223 PM MDT Wed Jul 26 2023
.DISCUSSION...(This afternoon through next Wednesday)
Issued at 1200 PM MDT Wed Jul 26 2023
Weak high pressure continues over the central Rockies today with
increased moisture and a shortwave trough moving over WY from the
Great Basin. A couple of thunderstorms rolled through southern
Sweetwater County early this morning, but skies have been mostly
clear elsewhere. Morning temps cooled more than Tuesday morning,
especially in the western valleys. Clouds are starting to increase
across western and southwest WY before noon. Showers and
thunderstorms will develop early in the afternoon then move ENE
through the afternoon and early evening. SPC updated the Day 1
Convective Outlook mid-morning to put a marginal risk of severe
storms across southern WY. In addition, WPC has included southern
WY in an Excessive Rainfall Outlook. Thus, some of the storms
across southern WY have the chance of produce very strong outflow
winds of 40-60 mph as well as brief heavy rain. The storms from
west-central WY into central WY have the chance of producing gusty
outflow winds of 30-40 mph as well as some rain and hail,
especially across the central and southern Wind River Basin into
Natrona County. Some showers may linger around Casper Mountain
through midnight, but conditions should become mild overnight.
Clouds are expected to push into SW WY before sunrise Thu morning
as another shortwave trough and increased moisture moves NE from
the Great Basin. Wouldn't be surprised at all if isolated showers
and thunderstorms are over SW WY before 900AM Thu morning. The
convective activity will then spread both north and east through
the day, becoming more numerous from the southern Absarokas into
the central WY mountain areas. Again, gusty outflow winds with
brief heavy rain is most likely. The current SPC Day 2 convective
outlook has a marginal risk of severe storms extending from the
southern Bighorn Basin and northern Wind River Basin into Johnson
and Natrona Counties due to the possibility of very strong outflow
winds. Western WY will see gusty WSW winds in the late afternoon
and early evening on the backside of the storms. Again, the storms
should move eastward out the the forecast area by 1000 PM Thu
night.
A drier flow then sets up for Friday with some clouds and storms
possible over northern YNP during the afternoon. Temperatures ware
likely to rebound to the upper 80s to upper 90s as a result with
some breezy SW winds. This pattern will also allow the surface
winds east of the divide to become more northeasterly during the
evening hours. Saturday will see a similar pattern to Friday with
a couple of storms over the higher terrain along and east of the
divide, but dry gusty southwest winds will push into SW WY. As the
upper-level high pressure persists over eastern CO, moisture will
start to be drawn up in somewhat of a monsoon flow. Sunday
afternoon will still be on the very warm side, but clouds will
move into southern WY during the afternoon with late day
thunderstorms possible over Sweetwater County. Gusty west winds
will continuing the drying over northwest WY. Monday should then
see the moisture move farther north for a good shot at showers and
thunderstorms during the afternoon across the southern two-thirds
of the forecast area. Models are showing Tuesday afternoon and
evening to be a much more active with widespread showers and
thunderstorms in the late afternoon and evening. And same goes for
Wednesday. So, temperatures will rise over the weekend, but
should drop to near or below normal from Tuesday into Thursday.
Will be nice to get some moisture back into the area after
something of a dry spell.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1215 PM MDT Wed Jul 26 2023
Showers and thunderstorms are currently moving into western Wyoming.
These will continue to track northeast through the afternoon. Have
VCTS at all terminals but KJAC and KCOD. Brief, heavy rain and
strong outflow winds are possible with this activity. Otherwise, a
general southwest wind is expected at terminals this afternoon, with
gusts over 20 knots for most. Convection will wane with sunset, with
winds becoming lighter overnight. The next wave will begin moving in
Thursday morning, with showers expected to begin at KBPI and KPNA
around 12Z.
Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on smoke, icing, and turbulence forecasts.
&&
.FIRE WEATHER...
Issued at 1055 AM MDT Wed Jul 26 2023
Some thunderstorms rolled through southern Sweetwater County this
morning with mostly clear skies to the north. Clouds are moving
into western WY midday as a weak system comes over WY from the
Great Basin. Clouds will increase and isolated to scattered
thunderstorms will develop this afternoon over southern and
central WY. The southern portions have a better chance of stronger
storms with brief heavy rain and strong gusty outflow winds of
40-60 mph. Central WY will also see some rain with gusty outflow
winds as storms move eastward. General WSW winds this afternoon
will be 10-20 mph with 20-30 mph gusts. The storms should move
into eastern WY between 1800-2100. Conditions should be mild again
overnight with another wave of energy moving into western WY
Thursday morning. Showers and isolated thunderstorms will develop
before noon Thu across western and southern WY, then move ENE
through the afternoon. Some of the storms from central into
eastern WY will be stronger than usual. Western WY will see gusty
west winds Thu afternoon behind the storms. Friday will be mostly
dry and warm with gusty SW winds and a slight chance of storms in
the northern parts of YNP and perhaps Sweetwater County.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
DISCUSSION...McDonald
AVIATION...Myers
FIRE WEATHER...McDonald
Hazardous weather outlook, Jul 26, 1:43 AM MST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
243 AM MDT Wed Jul 26 2023
WYZ001>020-022>030-271300-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
243 AM MDT Wed Jul 26 2023
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and Tonight.
Isolated to widely scattered afternoon and evening showers and
thunderstorms, mainly in the southern half of the area. Strong wind
gusts are the main threat from any storm.
Locally elevated fire weather possible this afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...Scattered afternoon thunderstorms. Some storms could be
strong to locally severe.
Friday through Sunday...Elevated fire weather possible for much of
the period with hot temperatures, breezy conditions and low humidity.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 26, 11:26 AM MST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Riverton WY
1226 PM MDT Wed Jul 26 2023
WYZ026-261900-
Upper Green River Basin-
1226 PM MDT Wed Jul 26 2023
...A strong thunderstorm will impact portions of south central
Sublette and eastern Lincoln Counties through 100 PM MDT...
At 1226 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Barge, which is also 13 miles south of Big Piney, moving northeast
at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Sublette and eastern Lincoln Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4264 10995 4236 10966 4219 11020 4229 11030
4230 11030 4240 11031
TIME...MOT...LOC 1826Z 237DEG 26KT 4235 11014
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
McDonaldSpecial weather statement, Jul 26, 11:37 AM MST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Riverton WY
1237 PM MDT Wed Jul 26 2023
WYZ024>026-261900-
Upper Green River Basin-Upper Green River Basin Foothills-Salt River
and Wyoming Ranges-
1237 PM MDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of southwestern
Sublette County through 100 PM MDT...
At 1235 PM MDT, Doppler radar was tracking strong thunderstorms over
Marbleton and Big Piney, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of southwestern
Sublette County, including the following locations... Sublette
County Fairgrounds and Big Piney Marbleton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4246 11019 4246 11025 4273 11042 4299 11009
4268 10967
TIME...MOT...LOC 1835Z 238DEG 38KT 4257 11008
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MyersSpecial weather statement, Jul 26, 12:03 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Riverton WY
103 PM MDT Wed Jul 26 2023
WYZ028-029-261930-
Flaming Gorge-Rock Springs and Green River-
103 PM MDT Wed Jul 26 2023
...A strong thunderstorm will impact portions of southwestern
Sweetwater County through 130 PM MDT...
At 101 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Buckboard Marina, which is also 19 miles north of
Manila, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Buckboard Marina around 115 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Flaming Gorge Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4116 10976 4119 10983 4131 10987 4150 10968
4127 10942
TIME...MOT...LOC 1901Z 235DEG 21KT 4127 10975
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MyersSpecial weather statement, Jul 26, 12:06 PM MST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Riverton WY
106 PM MDT Wed Jul 26 2023
WYZ025-026-261930-
Upper Green River Basin-Upper Green River Basin Foothills-
106 PM MDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of south central
Sublette County through 130 PM MDT...
At 105 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Daniel to 9 miles southwest of
Boulder to 13 miles east of Marbleton. Movement was northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pinedale, Boulder and Boulder Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4298 10990 4298 10988 4279 10962 4251 10947
4241 10986 4277 11013
TIME...MOT...LOC 1905Z 233DEG 23KT 4277 11002 4268 10989 4253 10984
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MyersSpecial weather statement, Jul 26, 12:29 PM MST, 51 minutes before
Special Weather Statement
National Weather Service Riverton WY
129 PM MDT Wed Jul 26 2023
WYZ028-029-262000-
Flaming Gorge-Rock Springs and Green River-
129 PM MDT Wed Jul 26 2023
...A strong thunderstorm will impact portions of west central
Sweetwater County through 200 PM MDT...
At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near
Green River, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Green River around 140 PM MDT.
Other locations in the path of this storm include southwestern Rock
Springs.
This includes Interstate 80 between mile markers 86 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Flaming Gorge Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4134 10959 4143 10964 4170 10946 4151 10916
4146 10918 4144 10924 4141 10924 4132 10950
TIME...MOT...LOC 1928Z 230DEG 29KT 4144 10950
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MyersSpecial weather statement, Jul 26, 12:59 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Riverton WY
159 PM MDT Wed Jul 26 2023
WYZ015>019-262030-
Wind River Basin-Upper Wind River Basin-Wind River Mountains
East-Green Mountains and Rattlesnake Range-Lander Foothills-
159 PM MDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of central Fremont
County through 230 PM MDT...
At 158 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Crowheart to Upper Silas Lake.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Fiddlers Lake, Upper Silas Lake, Frye Lake, Christina Lake and
Worthen Meadows Reservoir around 205 PM MDT.
Louis Lake and Sinks Canyon State Park around 210 PM MDT.
Other locations in the path of these storms include Red Canyon,
Lander, and Diversion Dam Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Bull Lake and Ray Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4340 10952 4341 10891 4259 10838 4259 10898
TIME...MOT...LOC 1958Z 276DEG 36KT 4333 10940 4265 10896
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McDonald